MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that, lens was hard to fold into cartridge.The lens struggled to advance forward with introducer and got stuck at the end of the cartridge in the patient's eye.
 
Additional Manufacturer Narrative
The product was returned for analysis.The lens was returned partially inserted into the loading area of a company cartridge.It appears to have been placed there for return.The returned company cartridge was evaluated.Inadequate viscoelastic is observed in the cartridge.The cartridge has evidence it was placed into a handpiece.A large aneurysm was observed, which started in the nozzle on the right side.The aneurysm was torn where it entered the thinner tip material.Heavy stress was observed.The observed damage would indicate the lens was delivered.The cartridge was cleaned for further evaluation.Top coat dye stain testing was conducted with acceptable results.The lens was removed during cleaning and placed in a transfer case.The root cause for the reported "lens stuck" may be related to a failure to follow the instruction for use (ifu).There did not appear to be adequate viscoelastic in the returned cartridge.Top coat dye stain testing was conducted with acceptable results.The returned company cartridge nozzle had extensive damage.A large aneurysm was observed that splits as it extends into the thinner tip area.The damage on the right side of the nozzle started in the thick wall cone area.Unusually high internal forces would be needed to create damage in this area.The two distinct areas of damage would indicate a progressive change that occurred as the lens was advanced.Damage in the thick cone wall section has been associated with the use of cold viscoelastic.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12099496
Report Number9612169-2021-00143
Device Sequence Number3820773
Product Code HQL
UDI-Device Identifier00380655093283
UDI-Public00380655093283
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.245
Device Lot Number21277685
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2021
Supplement Date Received by Manufacturer12/15/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM; MONARCH III CARTRIDGE D; DUOVISC VISCOELASTIC SYSTEM
Patient SexUnknown